• Anyone help me? want to know everything about Tamoxifen side-effects and how to manage them

    Asked by cranburymom on Monday, May 28, 2012

    Anyone help me? want to know everything about Tamoxifen side-effects and how to manage them

    I finished my chemo and radiation, I am 45 and just about to feel better (yes finally!). I hear a hormone fog and other yucky changes in body - which I can only guess....I know I need to take this pill for 5 years. BUT I have a big mental barrier towards this pill. Yes, yes, I know, it should be much better than chemo!!!! But any info., would be hugely appreciated. Wish I do not need to take it :-(

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar

      I took Tamoxifen for 5 years and had no side effects.

      over 4 years ago
    • foneheads' Avatar

      I have been taking Tamoxifen since February. So far the only thing I have had to deal with is hot flashes; more often in the beginning, but still get them from time to time at night.

      over 4 years ago
    • Dru's Avatar

      I have been taking Tamoxifen for 2 1/2 years and the only side effect is mild hot flashes. Since I am also menopausal, though, I might have had the hot flashes anyway.

      over 4 years ago
    • Sunnydays' Avatar

      Have been taking Tamoxifen for almost a year (I'm 44 years old). Only side effect I've noticed is mild hot flashes but those started during chemo-induced menopause so may not be associated with tamoxifen. Remember, all those horrible side effects you read about are frightening but only happen to a few people and hopefully, the benefits of Tamoxifen will outweigh the potential side effects. All the best!

      over 4 years ago
    • cranburymom's Avatar

      Thank you all for answering and sharing your experience with me.
      I will be on Herceptin until Christmas (and this is a dream drug!). I had very bad side effects from chemo, taxotere and carbo and even from neulasta. So Tam has to be better, right? I saw discussions on tam tummy, depression, and excessive appetite, etc. I better stop reading these comments. :-)

      over 4 years ago
    • jamrck's Avatar

      Everyone is different. From my personal experience and others I have known, the side effects from Tamoxifen are fairly mild, especially compared to everything else you've already been through. I had some water retention, but when it got bad (only a few times), I could take water pills. Hot flashes vary from person to person, just like in menopause. That was my worst side effect - I bought a tower fan for the side of the bed, and have a small fan on my office desk.

      over 4 years ago
    • mom3b1g1969's Avatar

      I can't help you with experiences, but we can be a support for each other as I will start taking mine tomorrow evening. In my weighing of the side effects compared to chemo.....I would much rather be taking Tamoxifen. I see you are also taking herceptin....does it concern you that there may be interactions with the 2?? I am on many other meds for other health issues and have so much worry that they will interact. Let me know what you decide and I'll let you know how I am feeling as I begin taking mine. {{hugs}}

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.